MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 443985
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric viral panel kit (ref.443985) lot 5021182 was performed by the review of manufacturing records, customer¿s data analysis and verification of complaints history.The review of quality control records of bd max¿ enteric viral panel kit lot 5021182 revealed no anomalies that could explain the customer¿s discrepant results.Customer reported an increase in positive results that were found to be mostly false positive results and provided run files (pdf and csv) of run 1302 from bd max¿ instrument ct2482 for investigation.No samples were identified by the customer.The six positive samples found in run 1302 were analyzed (b5, b6, b8, b9, b10, b11).Manual pcr curve adjudication showed true amplification for sample b5 in the fam channel in the top position of the cartridge (rotavirus (rov) target), sample b6 in the vic channel in bottom position of the cartridge (sapovirus (sav) target) and samples b8/b9 in the fam channel in top position of the cartridge (rotavirus (rov) target).However, preliminary analysis for samples b8 top (adenovirus (adv) target) and b9 top/bottom (adv and sav targets respectively) suggests a possible optical crosstalk issue.It is unlikely these positive results (b8 adv pos and b9 adv and sav pos results) are true amplifications.This information was transferred to bd service for further investigation, and a service case has been opened on the instrument ct2482.Samples b10 and b11, on the other hand, showed step dislocations in multiple channels resulting in fluorescence reaching the threshold to give a positive result in the rox channel, in bottom (astrovirus (hastv) target) and top (norovirus (nov) target) positions of the cartridge, respectively.It is unlikely these positive results are true amplifications.Unfortunately, no root cause could be identified but the issue seemed isolated to these two events.Nevertheless, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal and aberrant curve geometry are a conservative assessment of the data.Overall, based on the data provided, bd was unable to find the exact cause of why some of the customer¿s positive results appear to be false.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric viral panel assay lot 5021182.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.
 
Event or Problem Description
Report 4 of 6: it was reported that during use of bd max¿ enteric viral panel, a false positive patient result was obtained.There was no report of patient impact.

Brand Name
BD MAX¿ ENTERIC VIRAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24261922
Report Number3007420875-2026-00008
Device Sequence Number15831081
Product Code OOI
UDI-Device Identifier00382904439859
UDI-Public(01)00382904439859(17)260822(10)5021182
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K220607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/22/2026
Device Catalogue Number443985
Device Lot Number5021182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown